Statins and muscle pain

By: Newscenter 16 Email
By: Newscenter 16 Email

Millions of Americans take statins to lower their cholesterol and several experience the most common side effect of muscle pain.

Now a new study suggests the dose of the drug may be directly related to how much pain patients have.

Researchers studied over 100,000 adverse events linked to statins that were reported to the FDA.

They found brands with the highest dosages, like crestor, had the highest rates of muscle problems.

Patients experiencing severe muscle problems who switched to a lower dose found relief.

They said doctors should inform patients of these risks and their relationship to drug strength.


Comments are posted from viewers like you and do not always reflect the views of this station.
powered by Disqus
WNDU - Channel 16 54516 State Road 933 South Bend, IN 46637 Front Desk: 574-284-3000 Newsroom: 574-284-3016 Email: newscenter16@wndu.com
Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 167365325 - wndu.com/a?a=167365325
Gray Television, Inc.